MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number GWC-12325LG-FLP
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Additional information regarding another csi device used in this procedure is documented in mdr 3004742232-2019-00119.Related manufacturer reference number: (b)(4).(b)(4).
 
Event or Problem Description
During a procedure viperwire guide wire was used during treatment of a 95% stenosed type b lesion in the left main coronary artery.The lesion was treated with five passes at 80,000 rpm.On the fifth treatment pass, the tip of the guide wire fractured because the crown of the oad jumped forward.The physician decided to abandon the wire fragment.The patient was stable following the procedure.
 
Additional Manufacturer Narrative
The reported guide wire was received for analysis.It was observed that the guide wire was fractured and there was surface wear visible near the fracture end.The fractured portion of the guide wire was not returned.Scanning electron microscopy of the fractured end of the guide wire revealed excessive torsional damage and stresses.Radiopaque particles were identified on the tip bushing of the oad utilized in the procedure which is consistent with the oad driveshaft having spun into the guide wire spring tip.The root cause of the fractured guide wire spring tip is hypothesized to be user error as this analysis is consistent with the oad driveshaft having spun into the guide wire spring tip and causing the fracture.At the conclusion of device analysis, the reported event of a guide wire fracture was confirmed, however, the reported event of the driveshaft jumping forward was unable to be conclusively confirmed.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Additional information regarding another csi device used in this procedure, and the analysis for the oad, is documented in mdr 3004742232-2019-00119 and mdr 3004742232-2019-00119-001.Related manufacturer reference number: (b)(4).Csi id# (b)(4).

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8566547
Report Number3004742232-2019-00118
Device Sequence Number19588125
Product Code MCX
UDI-Device Identifier10852528005183
UDI-Public(01)10852528005183(17)200531(10)11025783
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberGWC-12325LG-FLP
Device Catalogue Number72010-01
Device Lot Number11025783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;